JOURNAL ARTICLE

[Portal vein thrombosis associated with hepatic encephalopathy]

Nao Iwatani, Yuichiro Inatomi, Toshiro Yonehara, Shodo Fujioka, Yoichiro Hashimoto, Teruyuki Hirano, Makoto Uchino
Rinshō Shinkeigaku, Clinical Neurology 2005, 45 (3): 235-8
15835295
A 54-year-old man who had been administered chlormadinone acetate 3 months after prostatectomy for prostate cancer, acutely developed disorientation and memory disturbance. Six days later, he experienced high grade fever and epigastralgia. He was suspected to have hepatic encephalopathy, because the Fischer ratio was low although serum ammonia level remained normal. Further examinations including abdominal echography and CT scan disclosed a thrombus extending from the portal vein to the superior mesenteric vein together with abnormal collateral vessels originating from the portal vein. He was successfully treated with warfarin potassium, urokinase and heparin sodium. It was suggested that the patient developed hepatic encephalopathy due to portal-systemic circulation shunting secondary to portal vein thrombosis.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
15835295
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"